Turn on thread page Beta

Can antibiotics make you feel run down watch

    • Thread Starter
    Offline

    3
    ReputationRep:
    I have been taking antibiotics since Saturday 27th of January. I started off with Teicoplannin intravenously on its own until Wednesday 31st when I was switched to ceftriaxone intravenously. Then on the 2nd of February, as well as taking Cefttriaxone, and was also given fluconazole orally 400mg per day. Since Sunday night I have felt terrible. I feel run down and feel like a have a lil bit of a chesty cough coming on.

    So, I guess my question is, do antibiotics make you feel run down / flu like symptoms? Especially when you are taking two different types.
    Offline

    16
    ReputationRep:
    Probably best to talk to a GP rather than a random person on TSR...
    • Very Important Poster
    Offline

    22
    ReputationRep:
    Very Important Poster
    (Original post by jack198)
    I have been taking antibiotics since Saturday 27th of January. I started off with Teicoplannin intravenously on its own until Wednesday 31st when I was switched to ceftriaxone intravenously. Then on the 2nd of February, as well as taking Cefttriaxone, and was also given fluconazole orally 400mg per day. Since Sunday night I have felt terrible. I feel run down and feel like a have a lil bit of a chesty cough coming on.

    So, I guess my question is, do antibiotics make you feel run down / flu like symptoms? Especially when you are taking two different types.
    I had the same problem and was told it was normal. I was sent to the hospital and was given the option of more antibiotics or surgery. I chose the latter. I had the surgery and am now on different antibiotics with no issues.
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    20
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by jack198)
    I have been taking antibiotics since Saturday 27th of January. I started off with Teicoplannin intravenously on its own until Wednesday 31st when I was switched to ceftriaxone intravenously. Then on the 2nd of February, as well as taking Cefttriaxone, and was also given fluconazole orally 400mg per day. Since Sunday night I have felt terrible. I feel run down and feel like a have a lil bit of a chesty cough coming on.

    So, I guess my question is, do antibiotics make you feel run down / flu like symptoms? Especially when you are taking two different types.
    Yup they can make you feel run down. I always feel terrible on antibiotics no matter what type. Might be worth just mentioning it whenever you next see your GP anyway. The cough might not be so normal though so you might want to bring that up with a pharmacist or GP to check, especially if you're taking the antibiotics for anything close to your chest/ throat.
    Doubt it's anything worth much thought, but it's always best to be sure and with the amount of antibiotics you're on I expect you've got a bit of a nasty thing going on which could do without anything extra added if possible.

    Hope you feel better soon
    Posted on the TSR App. Download from Apple or Google Play
    • Thread Starter
    Offline

    3
    ReputationRep:
    thanks guys,

    I have never had two antibiotics at the same time on such a high dose before, but I have to say, I feel terrible.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 6, 2018
Poll
Who is most responsible for your success at university

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.